MAUDE Adverse Event Report: SYNTHES GMBH SMALL BATTERY DRIVE II; MOTOR, SURGICAL INSTRUMENT, AC-POWERED

SYNTHES GMBH SMALL BATTERY DRIVE II; MOTOR, SURGICAL INSTRUMENT, AC-POWERED
Catalog Number 532.110
Medical Device Problem Codes Unintended System Motion (1430); Intermittent Loss of Power (4016)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the small battery drive device sometimes did not stop and worked intermittently.It was not reported if the device was used in surgery.It was not reported if there were any delays in a surgical procedure, or if a spare device was available for use.There was no human patient involvement as the facility is a veterinary medical hospital, and therefore, the device is most likely used for veterinary purposes only.It was not reported if there were any injuries, medical intervention or prolonged hospitalization.The exact date of this event was unknown but was noted to have occurred in 2025.All available information has been disclosed.
 
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H11 additional narrative: as of this date, the device has not been returned for evaluation; therefore, the reported condition cannot be confirmed and/or duplicated.
 
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H10 additional narrative: a visual and functional assessment was performed: sc didn¿t identify any issues with the reported product.All the pre-repair diagnostic assessment tests passed.During the service evaluation the following failures were identified: no defect found.Conclusion: failure reported is not confirmed.Root cause: no failure found.Action: maintenance.

Brand Name
SMALL BATTERY DRIVE II
Common Device Name
MOTOR, SURGICAL INSTRUMENT, AC-POWERED
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer Contact
elba bello
eimattstrasse 3
oberdorf 04436
SZ   04436
9083863534
MDR Report Key23961027
Report Number8030965-2026-00088
Device Sequence Number9473868
Product Code GEY
UDI-Device Identifier07611819408357
UDI-Public(01)07611819408357
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/05/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number532.110
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/18/2025
Supplement Date Received by Manufacturer01/08/2026
Initial Report FDA Received Date01/05/2026
Supplement Report FDA Received Date02/03/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/14/2014
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown